MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1912997
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, lower than expected tsh results were obtained when multiple patient samples were tested using vitros tsh lot 7450 and lot 7470 on a vitros xt 7600 integrated system.The vitros tsh results were discordant when compared to vitros tsh3 results for the samples.A definitive cause of the event was not established.The vitros tsh reagent assay is susceptible to biotin interference but the vitros tsh3 method is not.Therefore, it is possible the discordant, lower than expected vitros tsh results for certain samples were caused by biotin interference, however, this could not be confirmed.Additionally, sample interference in the vitros tsh assay cannot be ruled out as a contributor to the event, as no testing to rule out a sample specific interferent in the samples was conducted.Acceptable accuracy and precision was observed from vitros tsh lot 7450 and vitros lot 7470 results from vitros ftc testing.However, three levels of vitros ftcs are available to verify tsh performance across the clinically significant range of the assay and not all three levels of vitros ftcs were processed for both lots of vitros tsh.Therefore, the vitros tsh reagent assays were not verified throughout their clinically significant range, and a reagent performance issue cannot be completely ruled out as a contributor to the discordant, lower than expected results for the patient samples.Ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros tsh reagent lot 7450 or lot 7470.No diagnostic precision testing was performed on the vitros xt7600 integrated system, therefore, instrument related issues cannot be completely ruled out as a contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, lower than expected tsh results were obtained when multiple patient samples were tested using vitros tsh lot 7450 and lot 7470 on a vitros xt 7600 integrated system.The vitros tsh results were discordant when compared to vitros tsh3 results for the samples.Sample p4, vitros tsh lot 7450 result of 0.241 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 0.468 uiu/ml (euthyroid) sample p55, vitros tsh lot 7450 result of 0.280 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 0.455 uiu/ml (euthyroid) sample p82, vitros tsh lot 7450 result of 0.395 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 0.668 uiu/ml (euthyroid) sample p116, vitros tsh lot 7450 result of <0.015 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 1.962 uiu/ml (euthyroid) sample p136, vitros tsh lot 7450 result of 0.156 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 1.848 uiu/ml (euthyroid) sample p155, vitros tsh lot 7450 result of <0.015 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 3.354 uiu/ml (euthyroid) sample p161, vitros tsh lot 7450 result of 0.425 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 1.975 uiu/ml (euthyroid) sample p226, vitros tsh lot 7450 result of 0.199 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 0.493 uiu/ml (euthyroid) sample p411, vitros tsh lot 7470 result of 0.137 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 2.783 uiu/ml (euthyroid) sample p432, vitros tsh lot 7470 result of 0.433 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 2.544 uiu/ml (euthyroid) sample p446, vitros tsh lot 7470 result of 0.201 miu/l (hyperthyroid) versus the vitros tsh3 lot 0890 result of 1.768 uiu/ml (euthyroid) the discordant vitros tsh/tsh3 results were tested as part of an internal investigation at ortho pencoed and no results were reported to influence clinical decisions.There has been no allegation of patient harm as a result of this event.This report is number eight of eleven mdrs for this event.Eleven 3500a forms are being submitted for this event as eleven devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) nonconformance (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24223879
Report Number3007111389-2026-00019
Device Sequence Number9385167
Product Code JLW
UDI-Device Identifier10758750000227
UDI-Public(01)10758750000227(17)260105(11)250114(10)7450
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Catalogue Number1912997
Device Lot Number7450
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown